Alert archive / Arkansas / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 8, 2012, 5:53 PM CDT for Ashley County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 5:53 PM CDT (22:53 UTC)
- Expired
- Aug 8, 2012, 6:25 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
County Ashley County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 185 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2094 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
240
WWUS84 KJAN 082253
SPSJAN
ARZ074-082325-
ASHLEY AR-
553 PM CDT WED AUG 8 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT WED AUG 8 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER BERLIN AT 553 PM CDT...MOVING EAST AT 5 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3322 9158 3300 9158 3301 9172 3301 9186
3319 9186
TIME...MOT...LOC 2253Z 269DEG 4KT 3311 9175
$$
BKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:28 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 8, 3:28 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 328 PM CDT WED AUG 8 2012 .SHORT TERM...AN ACTIVE COUPLE OF DAYS IS ON TAP FOR THE ARKLAMISS AS A RELATIVELY DEEP UPPER TROUGH APPROACHES THE AREA. TONIGHT A SHORT WAVE WILL MOVE ACROSS THE AREA AND THIS MAY DEVELOP SOME NOCTURNAL ACTIVITY OVERNIGHT. A MUCH STRONGER SHORT WAVE WILL COMBINE WITH GOOD MOISTURE TRANSPORT WITH PWATS AROUND 2.1 INCHES ON THURSDAY AND THIS WILL KICK OFF SCATTERED SHOWERS AND THUNDERSTORMS. WITH GOOD LAPSE RATES NEAR 6.0-6.5 CM/KM AND DECENT H500 FLOW...STRONG TO SEVERE THUNDERSTORMS CONTINUE TO LOOK MORE AND MORE LIKELY THURSDAY AFTERNOON AND WILL CONTINUE TO MENTION THIS IN THE HWO. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY PERSIST INTO THE OVERNIGHT HOURS INTO FRIDAY AS GOOD MOISTURE TRANSPORT CONTINUES. THE GFS/ECMWF BRING THE FRONT INTO THE DELTA FRIDAY AND SLOWLY MOVE IT THROUGH THE AREA INTO FRIDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY AFTERNOON...BUT DRIER AIR WILL WORK ITS WAY INTO THE DELTA FRIDAY EVENING AND ACROSS THE REMAINDER OF THE AREA BY SATURDAY MORNING. WITH THE PRESENCE OF THE FRONTAL BOUNDARY ON FRIDAY...THERE WILL CONTINUE TO BE A CHANCE OF STRONG TO ISOLATED SEVERE STORMS DURING THE AFTERNOON...ALTHOUGH THERE WILL BE LESS INSTABILITY...MOISTURE AND WEAKER H500 FLOW. AS DRIER AIR MOVES IN BEHIND THE BOUNDARY FRIDAY NIGHT THE PRECIP WILL COME TO AN END..BUT THERE COULD BE SOME LINGERING SHOWERS IN THE SOUTHEAST. STUCK PRETTY CLOSE TO GUIDANCE TEMPS/POPS THROUGH THE PERIOD AS THERE IS LITTLE ROOM TO IMPROVE...BUT DID WARM OVERNIGHT LOWS TONIGHT A BIT. DID NOT MAKE ANY CHANGES BEYOND FRIDAY NIGHT...SO WILL ATTACH THE PREVIOUS LONG TERM BELOW./15/ .LONG TERM...SATURDAY THROUGH WEDNESDAY...MODELS CONTINUE TO REMAIN CONSISTENT WITH THE OVERALL PATTERN AND EVOLUTION OF THE PRIMARY FEATURES IN THE MED RANGE/LONG TERM. MAIN WEATHER MAKER AND FORECAST FOCUS WILL BE THE COOL FRONT FOR THE FIRST HALF OF SAT AND THE ASSOCIATED TROUGH THAT WILL BRING A SHOT OF PRECIP FORM SOME LOCATIONS FRI INTO FRI NGT. IN THE WAKE OF THE FRONT...LOOK FOR SLIGHTLY BELOW AVG TEMPS WITH DRIER AIR FILTERING IN. MODERATION WILL RETURN FOR EARLY WEEK WITH CONDITIONS RETURNING TO AT LEAST NEAR NORMAL. THE FOCUS NOW SHIFTS TO THE FRONTAL PASSAGE WHICH LOOKS TO OCCUR LATE FRI NGT INTO THE FIRST HALF OF SAT. THE MAIN THING WITH THIS FRONT WILL BE THE DRIER AIR. TEMPS WILL BE LESS HOT WITH SOME UPPER 80S TO LOWER 90S IN THE CWA. LOW TEMPS WILL BE MOST EFFECTED AS THE REGION SHOULD SEE WIDESPREAD 60 DEGREE TEMPS FOR LOWS BOTH SUN/MON. LOOK FOR THE AIRMASS TO MODERATE FOR EARLY WEEK WITH MORE NORMAL CONDITIONS EXPECTED. /CME/ && .AVIATION...GREATEST AVIATION CONCERN NEXT 24 HOURS WILL BE ISO/SCT TSRA ACTIVITY. MUCH OF THE ACTIVITY WILL DISSIPATE AFTER 02Z THU BUT MODELS INDICATE ADDITIONAL ACTIVITY POSSIBLE IN THE NW TOWARD 12Z THU. AWAY FROM TSTMS...VFR CONDS WILL PREVAIL THROUGH OVRNGT WITH A BRIEF PERIOD 10Z-13Z OF MVFR CONDS POSSIBLE ESPECIALLY AT SITES THAT RECEIVE RAINFALL. VFR CONDS ARE EXPECTED THU BUT TSRA/SHRA ACTIVITY WILL INCREASE THU MRNG INTO AFTN FROM NW AS FRONT APPROACHES FROM NW. /ALLEN/22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 93 74 91 / 35 53 51 36 MERIDIAN 73 93 72 92 / 37 65 47 39 VICKSBURG 75 94 74 91 / 35 43 49 28 HATTIESBURG 75 94 75 94 / 27 63 47 60 NATCHEZ 75 91 75 92 / 26 48 37 44 GREENVILLE 75 93 74 89 / 39 46 34 19 GREENWOOD 74 94 73 90 / 37 54 33 27 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/MME
Hazardous weather outlook, Aug 8, 2:09 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 209 PM CDT WED AUG 8 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 209 PM CDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY NIGHT A FEW STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. STRONG TO SEVERE STORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING. THE MOST INTENSE THUNDERSTORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY INTO FRIDAY EVENING ALONG AND AHEAD OF A COLD FRONT THAT WILL BE MOVING THROUGH THE AREA. THE MOST INTENSE THUNDERSTORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THURSDAY AFTERNOON THROUGH FRIDAY...BUT IS OTHERWISE NOT EXPECTED THROUGH TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Special weather statement, Aug 8, 2:41 PM CDT, 3 hours 12 minutes before
MSZ039-082010-
NOXUBEE MS-
241 PM CDT WED AUG 8 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT WED AUG 8 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 8 MILES WEST OF BROOKSVILLE AT 241 PM CDT...MOVING NORTHEAST
AT 5 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN NOXUBEE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3323 8850 3309 8873 3318 8882 3328 8882
3329 8880 3329 8856
TIME...MOT...LOC 1941Z 229DEG 4KT 3322 8872
BKSpecial weather statement, Aug 8, 2:57 PM CDT, 2 hours 56 minutes before
MSZ055-063-064-082025- SIMPSON MS-LAWRENCE MS-JEFFERSON DAVIS MS- 257 PM CDT WED AUG 8 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 257 PM CDT WED AUG 8 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF SHIVERS AT 257 PM CDT. THE STORM WAS NEARLY STATIONARY. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN JEFFERSON DAVIS...NORTHEASTERN LAWRENCE AND SOUTH CENTRAL SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3185 8991 3170 8988 3170 9001 3179 9003 TIME...MOT...LOC 1957Z 258DEG 2KT 3176 8998 BK
Special weather statement, Aug 8, 3:00 PM CDT, 2 hours 53 minutes before
MSZ049-082030-
RANKIN MS-
300 PM CDT WED AUG 8 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED AUG 8 2012
...STRONG THUNDERSTORM WITH MAINLY GUSTY WIND POTENTIAL JUST
NORTHWEST OF PELAHATCHIE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WIND GUSTS WAS LOCATED 5 MILES SOUTHEAST OF FANNIN AT 300 PM
CDT...MOVING EAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3224 8973 3231 9000 3249 8996 3247 8976
3236 8973
TIME...MOT...LOC 2000Z 280DEG 4KT 3238 8987
BYBSpecial weather statement, Aug 8, 3:02 PM CDT, 2 hours 51 minutes before
MSZ064-082030-
JEFFERSON DAVIS MS-
302 PM CDT WED AUG 8 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT WED AUG 8 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHWEST OF CLEM AT 302 PM CDT. THE STORM WAS NEARLY
STATIONARY.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTH CENTRAL JEFFERSON DAVIS COUNTY SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3169 8988 3177 8977 3175 8975 3162 8975
3162 8976 3161 8983
TIME...MOT...LOC 2002Z 244DEG 2KT 3168 8982
BKSpecial weather statement, Aug 8, 5:31 PM CDT, 22 minutes before
ARZ074-082300- ASHLEY AR- 531 PM CDT WED AUG 8 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 531 PM CDT WED AUG 8 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER CROSSETT AT 531 PM CDT...MOVING NORTHEAST AT 5 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3333 9197 3320 9175 3301 9195 3311 9212 TIME...MOT...LOC 2231Z 215DEG 6KT 3314 9197 BK
Special weather statement, Aug 8, 5:53 PM CDT, 0 minutes before
ARZ074-082325-
ASHLEY AR-
553 PM CDT WED AUG 8 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT WED AUG 8 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER BERLIN AT 553 PM CDT...MOVING EAST AT 5 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3322 9158 3300 9158 3301 9172 3301 9186
3319 9186
TIME...MOT...LOC 2253Z 269DEG 4KT 3311 9175
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:29 PM CDT | Special Weather Statement | JAN | Montgomery, Webster | 61 min |
| Aug 8, 2:38 PM CDT | Special Weather Statement | JAN | Lawrence | 32 min |
| Aug 8, 2:41 PM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Aug 8, 2:57 PM CDT | Special Weather Statement | JAN | Simpson | 28 min |
| Aug 8, 3:00 PM CDT | Special Weather Statement | JAN | Rankin | 30 min |
| Aug 8, 3:02 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 28 min |
| Aug 8, 6:06 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 29 min |
| Aug 7, 7:05 PM CDT | Special Weather Statement | JAN | Madison | 30 min |
| Aug 8, 5:31 PM CDT | Special Weather Statement | JAN | Ashley | 29 min |
Nearby
Special Weather Statements in Arkansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.